A patient suffering from ischemic heart disease (3-vessel disease) underwent elective coronarography with PCI of LAD for worsening of dyspnea (NYHA III-IV). During LAD dilation, the patient complained of chest pain. After the deflating a dilating balloon and administration of contrast agent, leakage of contrast agent from the distal part of LAD was visible (means LAD rupture). The balloon was re-inflated immediately, and protamine was administered to antagonise heparin. After 90 seconds, the balloon was deflated, but the ongoing leakage of the contrast agent was observed. Few more inflation-deflation cycles were performed until the bleeding was stopped. Bedside echocardiography showed a small pericardial effusion with no signs of cardiac tamponade. The subjective symptoms gradually relieved, the intravascular sheet was left in the inguinal region and the stable patient was transferred to the ICU for observation.
A series of echocardiography examinations were performed here. Almost entirely coagulated hematoma was found in pericardium mediodorsally to the right ventricle and part of the right atrium. The right atrium was not well visible. Dilation of inferior vena cava was present. By repeated checks, no increase in volume neither of pericardial effusion nor of coagula were observed.
The patient is at this moment stable. The right atrium is still not well visible. Trace of right ventricle free wall collapse during early diastole is visible (in A5C). We observe the patient in the ICU: